Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 73, NWS Gaylord, MI

August 26, 2017

NWS Gaylord, MI issued this small craft advisory at Aug 26, 2017, 3:30 AM EDT. It took effect at Aug 27, 2017, 12:00 AM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2017, 3:30 AM EDT (07:30 UTC)
In effect from
Aug 27, 2017, 12:00 AM EDT
Expired
Aug 28, 2017, 5:00 AM EDT
In force
29 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

797 
WHUS73 KAPX 260730
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
330 AM EDT SAT AUG 26 2017

LMZ323-342-344>346-261530-
/O.NEW.KAPX.SC.Y.0073.170827T0400Z-170828T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
330 AM EDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EDT
MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>348-LMZ341-LSZ321-261530-
/O.NEW.KAPX.SC.Y.0073.170827T0400Z-170828T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
330 AM EDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EDT
MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
6 follow-up statements
206 
WHUS73 KAPX 261441
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1041 AM EDT SAT AUG 26 2017

LMZ323-342-344>346-262245-
/O.CON.KAPX.SC.Y.0073.170827T0400Z-170828T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1041 AM EDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>348-LMZ341-LSZ321-262245-
/O.CON.KAPX.SC.Y.0073.170827T0400Z-170828T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1041 AM EDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
006 
WHUS73 KAPX 261950
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
350 PM EDT SAT AUG 26 2017

LMZ323-342-344>346-270400-
/O.CON.KAPX.SC.Y.0073.170827T0400Z-170828T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
350 PM EDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>348-LMZ341-LSZ321-270400-
/O.CON.KAPX.SC.Y.0073.170827T0400Z-170828T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
350 PM EDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
336 
WHUS73 KAPX 270217
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1017 PM EDT SAT AUG 26 2017

LMZ323-342-344>346-271030-
/O.CON.KAPX.SC.Y.0073.170827T0400Z-170828T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1017 PM EDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>348-LMZ341-LSZ321-271030-
/O.CON.KAPX.SC.Y.0073.170827T0400Z-170828T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1017 PM EDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
340 
WHUS73 KAPX 270649
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
249 AM EDT SUN AUG 27 2017

LMZ323-342-344>346-271500-
/O.CON.KAPX.SC.Y.0073.000000T0000Z-170828T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
249 AM EDT SUN AUG 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>348-LMZ341-LSZ321-271500-
/O.CON.KAPX.SC.Y.0073.000000T0000Z-170828T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
249 AM EDT SUN AUG 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
354 
WHUS73 KAPX 271459
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1059 AM EDT SUN AUG 27 2017

LMZ323-342-344>346-272300-
/O.CON.KAPX.SC.Y.0073.000000T0000Z-170828T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1059 AM EDT SUN AUG 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>348-LMZ341-LSZ321-272300-
/O.CON.KAPX.SC.Y.0073.000000T0000Z-170828T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1059 AM EDT SUN AUG 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
471 
WHUS73 KAPX 280144
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
944 PM EDT SUN AUG 27 2017

LMZ323-342-344>346-280900-
/O.CON.KAPX.SC.Y.0073.000000T0000Z-170828T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
944 PM EDT SUN AUG 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>348-LMZ341-LSZ321-280900-
/O.CON.KAPX.SC.Y.0073.000000T0000Z-170828T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
944 PM EDT SUN AUG 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 25, 11:50 PM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, Aug 25, 11:50 PM EDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1150 PM EDT Fri Aug 25 2017

.UPDATE...
Issued at 945 PM EDT Fri Aug 25 2017

All is quiet and cool across the Northwoods late this evening...
with clear skies...calm winds and temps falling thru the 50s on
their way down to overnight lows mainly in the upper 30s and lower
40s. A few interior locations will likely drop into the mid 30s
with some patchy frost possible.

&&

.NEAR TERM...(Tonight through Saturday)
Issued at 303 PM EDT Fri Aug 25 2017

...A touch of frost possible again tonight...

High Impact Weather Potential...usual interior cold spots in both
peninsulas could see some localized frost tonight.

High pressure will remain overhead tonight, then edge out across
Huron on Saturday. 500mb shortwave ridge arrives Saturday, in
advance of the next shortwave trof transiting the northern plains.
Plenty of dry air in place at low levels, but warm/moist advection
well aloft is contributing to mid/high clouds advancing into
western WI this afternoon. This will be slow to advance eastward,
but will start to poke into nw lower MI by Sat afternoon. No
precip, but an increase in cloud cover (especially west of TVC-
CAD).

Main concern is again min temps and frost potential tonight. We'll
start with last night's lows as a baseline. It might be a touch
warmer than that, because we'll have a warmer starting point
compared to yesterday. On the other hand, it might be touch colder
than that, since sunnier skies have promoted mixing/drying, and
dew points are lower than at this time yesterday. So BL moisture
will be less of an obstacle to temps dropping.

Overall, expect readings tonight close to, or ever so slightly
warmer, than last night. This is in line with MOS guidance. So
there is a little less frost in the forecast than for last night,
but there is still some. Usual interior cold spots (within 25sm of
Grayling, near PLN/Aloha, far western Chip/Mack Cos) will be the
ones who have frost issues. Will continue with a mention of frost
in the HWO, but again an advisory does not seem necessary.

Min temps tonight mid 30s to mid 40s. Max temps Sat a touch
warmer than today, low to mid 70s.

&&

.SHORT TERM...(Saturday night through Monday)
Issued at 303 PM EDT Fri Aug 25 2017

...Moderating temperatures, but becoming unsettled...

High Impact Weather Potential: Slight chance of thunderstorms Monday
afternoon.

Pattern Forecast: Heights gradually rise tonight as ridging aloft
becomes centered over the upper Mississippi Valley into southwestern
Ontario with northern Michigan lying on the eastern periphery of the
ridge axis...all while Hurricane Harvey continues to be the
headliner across the CONUS as it encroaches on southern Texas.
Canadian surface high pressure across the Great Lakes early this
weekend will slide eastward Saturday night ahead of an approaching
system from the Plains/upper Midwest. This system set to pinwheel
across the Great Lakes region bringing periodic shower chances from
Sunday through the early to middle part of next week.

Primary Forecast Concerns/Challenges: Primary focus revolves around
increasing scattered shower chances Sunday through Monday.

Not quite as cool of temperatures are expected Saturday night as
high pressure shifts off to east with a tighter pressure gradient
and more cloud cover anticipated across northern Michigan. Lows
generally ranging from the low-mid 40s in the typically cooler/
interior spots to the upper 40s-50s as you head toward the Great
Lakes collar counties.

Northern stream wave progresses eastward toward western Lake
Superior by early Sunday morning, perhaps spreading scattered/light
showers into areas west of US-131 during the pre-dawn hours. Limited
deep layer moisture/forcing will inhibit much in the way of
widespread rainfall through the end of the weekend into early next;
however, cloudier skies and periodic chances for showers will be the
rule...most numerous west of I-75. Still a bit of guidance spread
lingers early next week as a brief surge of moisture from the south
may increase shower coverage, along with the threat for a few
thunderstorms, Monday afternoon and early evening.

All in all, a fairly unsettled feel to the end of the weekend and
start of next week, but neither day is anticipated to be a washout
with chance PoPs continuing to suffice. Near-normal temperatures
with highs in the low 70s and lows bottoming out in the 50s.

.LONG TERM...(Monday night through Friday)
Issued at 303 PM EDT Fri Aug 25 2017

In the extended...a relatively weak upper level cut-off low lingers
around the great lakes through Wednesday...and then a cold front
drops down from Canada on Thursday.  So we're going to see periodic
pesky chance PoP's in pretty much each period that coincides with
that. The latest runs aren't bringing quite as cold air down as
previous runs were showing, keeping temperatures tracking along with
climo...so there is that. One thing that piques my interest here is
all the tropical activity going on in the gulf and the Atlantic and
how it effects us.  If the pattern sets up right, there's a chance
these systems could rob all of our moisture and so that even all
these chance pops may be over done.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 1150 PM EDT Fri Aug 25 2017

Solid VFR conditions are expected at all Northern Lower Michigan
TAF sites tonight thru Saturday night as high pressure holds over
the area. Light/calm winds tonight will lend to lake breeze
development by midday Saturday.

&&

.MARINE...
Issued at 303 PM EDT Fri Aug 25 2017

Quiet marine conditions into Saturday, with high pressure
overnight tonight and drifting across Lk Huron Saturday. As the
high moves further away, a se wind will develop. This will
increase a bit into Sunday, and not impossible that some
small craft advisories could be needed toward the tail end of the
weekend.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...MR
NEAR TERM...JZ
SHORT TERM...MG
LONG TERM...KB
AVIATION...MR
MARINE...JZ
Hazardous weather outlook, Aug 26, 3:28 AM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
328 AM EDT Sat Aug 26 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-270730-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
328 AM EDT Sat Aug 26 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a slight chance of thunderstorms in northern Lower
Michigan Monday afternoon, and over portions of all northern
Michigan Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.